MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SP2*REAMER T-HANDLE; KNEE INSTRUMENT : HANDLES

DEPUY ORTHOPAEDICS INC US SP2*REAMER T-HANDLE; KNEE INSTRUMENT : HANDLES
Catalog Number 966648
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the surgeon performed a primary knee case using the attune revision and noiles srom hinge.The broach ream connection and modified hudson instruments were not able to turn and cut into the femur.There was a 10 minute delay to the case, and the surgeon carried on with the procedure no other issues.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d4 (lot), d9, h4.Corrected: d3, d4 (primary udi #).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: staff reported product malfunction on friday 31st jan in theatre 16 in hospital with surgeon 1st case.Primary knee case using the attune revision and noiles srom hinge.The broach ream connection and modified hudson instruments was not able to turn and cut into the femur.10 min delay to the case, carried on with the procedure no other issues.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found it exhibits a condition consistent with normal use.A functional evaluation was performed using the returned modified hudson adapter (217863136) and it revealed the devices were able to assemble successfully, and no signs of jammed components were found.A secondary functional evaluation was conducted using the returned sig hp rev adp rem shaft long (201103029) and it revealed the devices were able to assemble, however, there was looseness at the connection due to the severely worn condition at the hudson end of the returned sig hp rev adp rem shaft long.The investigation was not able to confirm the allegation of jammed/seized, as the issue did not show during the functional evaluation.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the sp2*reamer t-handle would have not contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.

Common Device Name
KNEE INSTRUMENT : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21399251
Report Number1818910-2025-02641
Device Sequence Number18196502
Product Code LXH
UDI-Device Identifier10603295249344
UDI-Public(01)10603295249344(10)TBAOCT
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number966648
Device Lot NumberTBAOCT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by Manufacturer03/03/2025
03/31/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date03/10/2025
04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown